Vol. 1, No. 3, 2008

Download this article
Download this article For screen
For printing
Recent Issues

Volume 14
Issue 2, 323–666
Issue 1, 1–322

Volume 13, 8 issues

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Subscriptions
 
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
 
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author Index
To Appear
 
Other MSP Journals
An improved lower bound on the size of Kakeya sets over finite fields

Shubhangi Saraf and Madhu Sudan

Vol. 1 (2008), No. 3, 375–379
Abstract

In a recent breakthrough, Dvir showed that every Kakeya set in Fn must have cardinality at least cn|F|n, where cn 1n!. We improve this lower bound to βn|F|n for a constant β > 0. This pins down the correct growth of the constant cn as a function of n (up to the determination of β).

Keywords
Kakeya set, finite fields, polynomial method
Mathematical Subject Classification 2000
Primary: 52C17
Secondary: 05B25
Milestones
Received: 22 August 2008
Revised: 23 September 2008
Accepted: 22 October 2008
Published: 18 December 2008
Authors
Shubhangi Saraf
Massachusetts Institute of Technology
Computer Science and Artificial Intelligence Laboratory
32 Vassar Street
Cambridge, MA 02139
United States
Madhu Sudan
Massachusetts Institute of Technology
Computer Science and Artificial Intelligence Laboratory
32 Vassar Street
Cambridge, MA 02139
United States